Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

The boundary of negatively curved groups


Authors: Mladen Bestvina and Geoffrey Mess
Journal: J. Amer. Math. Soc. 4 (1991), 469-481
MSC: Primary 20F32; Secondary 57M40
DOI: https://doi.org/10.1090/S0894-0347-1991-1096169-1
MathSciNet review: 1096169
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [An] R. D. Anderson, On topological infinite deficiency, Michigan Math. J. 14 (1967), 365-383. MR 0214041 (35:4893)
  • [BT] M. G. Brin and T. L. Thickstun, Open irreducible $ 3$-manifolds which are end $ 1$-movable, Topology 26 (1987), 211-234. MR 895574 (89f:57018)
  • [Bo] K. Borsuk, Theory of retracts, vol. 44, PWN, Warsaw, 1967. MR 0216473 (35:7306)
  • [Br] K. Brown, Cohomology of groups, Springer-Verlag, 1982. MR 672956 (83k:20002)
  • [C] A. Casson, lecture at Stanford Univ., March 1990.
  • [Ch] T. A. Chapman, Lectures on Hilbert cube manifolds, CBMS Regional Conf. Ser. in Math., Amer. Math. Soc., Providence, RI, 1976. MR 0423357 (54:11336)
  • [ChFe] T. A. Chapman and S. Ferry, Approximating homotopy equivalences by homeomorphisms, Amer. J. Math. 101 (1979), 583-607. MR 533192 (81f:57007b)
  • [ChS] T. A. Chapman and L. C. Siebenmann, Finding a boundary for a Hilbert cube manifold, Acta Math. 137 (1976), 171-208. MR 0425973 (54:13922)
  • [DJ] M. W. Davis and T. Januszkiewicz, Hyperbolization of polyhedra, preprint. MR 1131435 (92h:57036)
  • [DS] J. Dydak and J. Segal, Shape theory, Lecture Notes in Math., vol. 688, Springer-Verlag, 1978. MR 520227 (80h:54020)
  • [Dr] A. N. Dranišnikov, On a problem of P. S. Alexandrov, Mat. Sb. 135 (177) (1988), 551-557; transl. Math USSR-Sb. 63 (1989), 539-545. MR 942139 (90e:55004)
  • [Fe] S. Ferry, Homotoping $ \varepsilon $-maps to homeomorphisms, Amer. J. Math. 101 (1979), 567-582. MR 533191 (81f:57007a)
  • [FrN] French notes: M. Coornaert, T. Delzant, and A. Papadopoulos, Géometrie et théorie des groupes: les groupes hyperboliques de Gromov, Lecture Notes in Math., vol. 1441, Springer-Verlag, 1990. MR 1075994 (92f:57003)
  • [Gr] M. Gromov, Hyperbolic groups, Essays in Group Theory (S. Gersten, ed.), MSRI publications, no. 8, Springer-Verlag, 1987. MR 919826 (88e:20004)
  • [He] D. W. Henderson, $ Z$-sets in ANRs, Trans. Amer. Math. Soc. 213 (1975), 205-216. MR 0391008 (52:11830)
  • [Ja] W. Jakobsche, Approximating homotopy equivalences of surfaces by homeomorphisms, Fund. Math. 143 (1983), 1-9. MR 736284 (85k:57009)
  • [Po] V. Poenaru, Almost convex groups, Lipschitz combing, and $ \pi _1^\infty $ for universal covering spaces of closed $ 3$-manifolds, Orsay prépublication 90-09.
  • [SwN] Swiss notes: E. Ghys and P. de la Harpe (eds.), Sur les groupes hyperboliques d'aprés Mikhael Gromov, Birkhäuser, 1990.
  • [USN] U. S. notes: T. Brady, D. Cooper, T. Delzant, M. Lustig, M. Mihalik, M. Shapiro, H. Short, and A. N. Other, Notes on negatively curved groups.
  • [Wa] J. J. Walsh, Dimension, cohomological dimension and cell-like mappings, Shape Theory and Geometric Topology Conference, Dubrovnik, 1981 (S. Mardešić and J. Segal, eds.), Lecture Notes in Math., vol. 870, Springer-Verlag, 1981, pp. 105-118. MR 643526 (83a:57021)
  • [Wi] R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloq. Publ., vol. 32, Amer. Math. Soc., Providence, RI, 1949. MR 0029491 (10:614c)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 20F32, 57M40

Retrieve articles in all journals with MSC: 20F32, 57M40


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1991-1096169-1
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society